Is there a SSRI that increase sexual function?

tommy34

Hey everyone, I took my 13th pill of citalopram 20mg this morning and for the last week or so I can’t cum with my girl an its very hard during masterbation. My erection doesn’t want to stick around for the whole show either. Now I pride myself on being a good nay excellent lover but this is driving me an my beauitful girl crazy. I usually find it hard to finish which most of the time is a good thing. So my question is can I ask my doctor for any certain SSRI that could increase sexual function? I know sexual dysfunction is a common side effects of most SSRIs.

My penis and mind thank you for any help.
Tom & The truth
——
NeighborhoodThreat

As far as I know, most, if not all, SSRIs (and some SNRIs) are associated with sexual issues. I was prescribed escitalopram (Lexapro) for GAD and it erased my sex drive completely. I switched to alprazolam (Xanax) for two weeks and then stopped taking anti anxiety drugs for a while (few years) then I switched to lorazepam.

Anyway, it really depends on individual reaction to the various SSRIs, some people have different reactions, naturally. At least your sex drive is still there. I’ve read on this and other boards that amphetamines and other stimulants have been used with various degrees of success to treat SSRI-induced sexual dysfunction. This (http://www.ncbi.nlm.nih.gov/pubmed/20381503) article may be of interest to you.

Here (http://www.ncbi.nlm.nih.gov/pubmed/20067456)’s an article about using bupropion (a stimulant/antidepressant) as an adjunct drug with SSRIs to counter-act sexual issues associated with SSRI treatment.

kokaino

As NT already mentioned, bupropion (Wellbutrin) is the antidepressant you need to be on if you cannot tolerate the sexual side effects of SSRI’s. Either you switch the medications altogether or you can continue to take your SSRI (with dose augmentation) and start taking bupropion along with it.

It won’t work right away, like all antidepressants, you’ll have to wait for some time (probably 4-6 weeks, maybe a bit longer).

An added bonus with bupropion is that it is a quit smoking drug. So if you’re a smoker, you’ll find that you won’t be craving cigarettes all that much or at all, this effect doesn’t begin to take effect until 2 weeks into treatment.

freedomchild

All these meds can cause sexual dysfunction.

1.) You can start by asking your doctor if you can try Wellbutrin in addition to your current anti-depressant. This might solve the problem completely.

2.) If that doesn’t work for the sexual dysfunction, you can ask to switch to Wellbutrin and get rid of the other anti-depressant entirely. This is an “activating” AD, so, if you have anxiety, it might make it worse.

3.) If you still want to stay on the current anti-depressant, you can ask your doctor to let you try dexedrine on an “as needed” basis. This is a short-acting and can help. It does interfere with mood and is destabilizing for bipolar, but, if you can’t find another solution, its available.

Other solutions avail. Keep working with your doc.

Spending an hour outside each day is also a good way to help manage the initial depression, you don’t have to walk or anything. Just be outside, one hour.

muvolution

I’ve found that Zoloft has the least sexual side-effects, but like my really creepy doctor says, “SSRI’s are like shoes, you have to try on different ones until you find one that fits.”

tommy34

Thank you for all your replies. I can now take some of this information to my doctor so we can work on it. I do smoke and i absolutely hate it. Causes me so much stress and anxiety. I spent quid a bit of time outside and i’ve been hitting the gym pretty hard. I’ve lost 4kg in about 2 weeks. The gym helps give me a instant feeling of euphoria.

muvolution

Keep exercising if you are still on SSRI’s – it’s easy to gain weight while on them.
Also, if you push yourself with aerobic activity, you will stop smoking pretty damn quickly – I ride my bike about 250 miles a week and I even had to stop smoking weed…

It is really easy to transition from one SSRI to another, so it shouldn’t be hard to try out new ones.

Also to clarify some of the posts by other users in this thread – benzos and other tranquilizers DO NOT substitute for SSRI’s. IF YOU PLAN TO DISCONTINUE AN SSRI, YOU MUST TAPER SLOWLY, preferably under medical supervision.

If you have any questions about any of this, feel free to PM me.

freedomchild

I exercise for mental health exclusively nowadays. I don’t even care about the body any more as the mental benefits are way more important to me at this point. I’ve found I can just sit outside for an hour and feel good, too, on the days I’m not feeling well.

Quitting smoking can be done, I had a lot of anxiety and problems with the inflammatory side-effects. Now I’m out about 6 years and not a single puff. Just took a plane to visit relatives one day and never smoked again. That was about the 10th time I tried, though.

Good luck with the doc.